A 46-year-old member asked:
Disclaimer

allergic reaction to all cephalosporins possible?

1 doctor answer
Dr. Steven Machtinger
43 years experience Allergy and Immunology
Yes: Allergy to the entire class of antibiotics called cephalosporins is indeed possible. That allergy would be the common part of the molecule shared by all cephalosporins and penicillins, the beta-lactam ring.
Answered on Jan 2, 2020
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 56-year-old member asked:
Dr. Anifat Balogun
28 years experience ENT and Head and Neck Surgery
Some risk, but: The risk of an allergic reaction to cephalosporins in a penicillin-allergic patient is generally reported at between 7-18%. However, cephalosporins ar ... Read More
A 41-year-old female asked:
Dr. Ed Friedlander
43 years experience Pathology
Both common: Cephalosporin allergy is quite common and so is g6pd deficiency. Unless your reaction to g6pd was a spectacular hemolytic reaction (your physician wou ... Read More
1
1 comment
1
1 thank
A 44-year-old member asked:
Dr. Jeffrey Rosch
48 years experience Allergy and Immunology
Pcn & Cehalosporins: The conventional number is 10% of penicillin allergic people are also allergic to cephalosporins, however the data is weak since the patient reported ... Read More
A 25-year-old male asked:
Dr. Stevan Cordas
56 years experience Internal Medicine
Anaphylaxis: Some individuals who repeatedly take an antibiotic don't eventually get anaphylaxis. It is always a possibiity. I dont recommend taking something repe ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month